Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 56, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2011, 10:10 PM CDT for Monroe County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 10:10 PM CDT (03:10 UTC)
- Expired
- Mar 26, 2011, 10:42 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 10:15 PM CDT | HAIL 1 | Aberdeen, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 16.5
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS54 KMEG 270310
SVRMEG
MSC095-270400-
/O.NEW.KMEG.SV.W.0056.110327T0310Z-110327T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 PM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 1100 PM CDT
* AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF
PRAIRIE...OR 8 MILES SOUTHEAST OF OKOLONA...AND MOVING EAST AT 45
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY AND PRAIRIE.
THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3376 8872 3387 8872 3387 8859 3402 8850
3405 8820 3378 8823 3374 8825 3374 8831
3371 8833 3368 8840
TIME...MOT...LOC 0310Z 291DEG 39KT 3391 8861
$$
BORGHOFF2 follow-up statements
681
WWUS54 KMEG 270331
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1031 PM CDT SAT MAR 26 2011
MSC095-270400-
/O.CON.KMEG.SV.W.0056.000000T0000Z-110327T0400Z/
MONROE MS-
1031 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EASTERN MONROE COUNTY...
AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ATHENS...OR 10 MILES EAST OF ABERDEEN...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATTMAN...
SPLUNGE...SIPSEY FORK...QUINCY...WISE GAP...GREENWOOD SPRINGS...
ATHENS AND NEW HAMILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3370 8848 3376 8843 3396 8846 3405 8820
3378 8823 3374 8825 3374 8831 3371 8833
3368 8840
TIME...MOT...LOC 0331Z 291DEG 40KT 3382 8835
$$
BORGHOFF566
WWUS54 KMEG 270342
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 PM CDT SAT MAR 26 2011
MSC095-270352-
/O.CAN.KMEG.SV.W.0056.000000T0000Z-110327T0400Z/
MONROE MS-
1042 PM CDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...
AT 1042 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3370 8848 3376 8843 3396 8846 3405 8820
3378 8823 3374 8825 3374 8831 3371 8833
3368 8840
TIME...MOT...LOC 0342Z 291DEG 40KT 3377 8821
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:50 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 26, 8:50 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 850 PM CDT SAT MAR 26 2011 .DISCUSSION...01Z SURFACE ANALYSIS PLACES A COLD FRONT/QUASI- STATIONARY BOUNDARY FROM SHREVEPORT LOUISIANA BACK THROUGH WEST POINT MISSISSIPPI THEN EAST ACROSS PORTIONS OF NORTHERN AND CENTRAL ALABAMA. AS OF 8 PM CDT...ALL OF THE MID SOUTH IS ON THE COOL SIDE OF THE BOUNDARY WITH TEMPERATURES RANGING FROM THE UPPER 30S TO LOWER 40S ACROSS NORTHEAST ARKANSAS...AND UPPER 50S TO AROUND 60 ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. SHORT TERM CONVECTIVE TRENDS ARE THE MAIN CONCERN IN THIS EVENING UPDATE. LATEST SHORT TERM CONVECTIVE TRENDS SUGGEST THREAT FOR SEVERE THUNDERSTORMS WILL PERSIST FOR AT LEAST THE NEXT 1 TO 2 HOURS ACROSS PORTIONS OF NORTHEAST MISSISSIPPI...PREDOMINANTLY SOUTH AND EAST OF A LINE FROM BOONEVILLE MISSISSIPPI TO CHARLESTON MISSISSIPPI. THE MAIN THREAT FOR ANY THUNDERSTORM THAT BECOMES SEVERE WILL BE LARGE HAIL AS STORMS ARE ELEVATED DUE TO LOW LEVEL COOL AIR ALREADY IN PLACE ACROSS THE MID SOUTH. AS OF THIS DISCUSSION...00Z MODEL DATA STILL HAS YET TO ARRIVE BUT SHORT TERM MODEL DATA/TRENDS SUPPORT A MENTION OF ISOLATED RAIN SHOWERS OR DRIZZLE ACROSS THE REMAINDER OF THE MID SOUTH OVERNIGHT. ADDITIONAL FORECAST UPDATES WILL BE ISSUED AS THE OVERALL THUNDERSTORM THREAT BEGINS TO DIMINISH. UPDATED GRIDS ALREADY SENT. CJC && .PREV DISCUSSION... /ISSUED 634 PM CDT SAT MAR 26 2011/ UPDATE... UPDATED FOR AVIATION. PREV DISCUSSION... /ISSUED 424 PM CDT SAT MAR 26 2011/ DISCUSSION...20Z SURFACE ANALYSIS PLACES A SURFACE LOW NEAR THE ARKLATEX WITH A WARM FRONT EXTENDING EAST NORTHEAST FROM THE SURFACE LOW ACROSS SOUTHERN ARKANSAS AND THROUGH COFFEEVILLE AND AMORY MISSISSIPPI. AS OF 4 PM CDT...A LARGE TEMPERATURE GRADIENT EXISTS ACROSS THE MID SOUTH WITH TEMPERATURES REMAINING NEARLY STEADY IN THE LOWER 40S NEAR THE MISSOURI/KENTUCKY BORDER AND UPPER 70S TO LOWER 80S SOUTH OF THE SURFACE BOUNDARY TOWARDS CENTRAL MISSISSIPPI. SEVERE THUNDERSTORM POTENTIAL THIS EVENING AND PRECIPITATION TRENDS THROUGHOUT THE REMAINDER OF THE FORECAST ARE THE PREDOMINANT CHALLENGES IN THIS AFTERNOON/S FORECAST PACKAGE. SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...WSR-88D RADAR TRENDS OVER THE PAST FEW HOURS HAVE SHOWN SHOWERS AND THUNDERSTORMS OCCURRING MAINLY NORTH OF THE SURFACE BOUNDARY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE NEXT COUPLE OF HOURS ACROSS PORTIONS OF NORTHERN AND CENTRAL MISSISSIPPI AS A SUBTLE SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY ZONAL FLOW ALOFT COMBINES WITH A VERY UNSTABLE ATMOSPHERE IN PLACE ACROSS NORTH AND CENTRAL MISSISSIPPI. ALONG THE FRONT CONVECTIVE INDICIES YIELD SURFACE BASED CAPE VALUES AROUND 2000 J/KG AND LI/S BETWEEN -4 TO -5. 0-1 KM STORM RELATIVE HELICITIES AROUND 300 M2/S2 AND 0-6 KM BULK SHEAR VALUES BETWEEN 60-70 KTS SUGGEST POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE ALONG THIS BOUNDARY. CONSEQUENTLY...AREAS ALONG AND SOUTH OF A LINE FROM CHARLESTON MISSISSIPPI TO FULTON MISSISSIPPI ARE UNDER A TORNADO WATCH UNTIL 10 PM THIS EVENING. SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END LATER TONIGHT AS THE SURFACE LOW MOVES EAST OF THE REGION. THIS WILL RESULT IN WEAK HIGH PRESSURE RETURNING FOR SUNDAY. SIGNIFICANT CHANCES WERE NEEDED TO THE FORECAST FOR SUNDAY NIGHT AS THE WRF/GFS/ECMWF MODELS ALL SHOW A DECENT SHORTWAVE TROUGH MOVING THROUGH THE MIDDLE AND LOWER MISSISSIPPI VALLEYS SUNDAY NIGHT. AS A RESULT...RAISED POPS SIGNIFICANTLY UP TO LIKELY BASED ON THESE LATEST MODEL TRENDS. ALSO...SOME ELEVATED INSTABILITY WILL BE PRESENT SUNDAY NIGHT ACROSS PORTIONS OF NORTH MISSISSIPPI TO PRODUCE SOME ELEVATED THUNDERSTORMS. FOR NOW ONLY ADDED A SLIGHT MENTION OF THUNDERSTORMS TO NORTH MISSISSIPPI SUNDAY NIGHT. LONG TERM...(TUESDAY THROUGH SATURDAY)...ECMWF/GFS MODELS CONTINUE TO SHOW ANOTHER COLD FRONT MOVING THROUGH THE LOWER MISSISSIPPI VALLEY TUESDAY AND TUESDAY NIGHT. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS BACK TO THE MID SOUTH. HOWEVER...SIGNIFICANT DISAGREEMENT RETURNS TO THE FORECAST FOR THE REMAINDER OF THE PERIOD AS MODELS BEGIN TO HAVE TROUBLE RESOLVING A DEEP UPPER LEVEL TROUGH MOVING THROUGH THE EASTERN UNITED STATES. INTERESTINGLY ENOUGH...THE 12Z GFS DEVELOPS A DEEP UPPER LEVEL LOW OVER THE SOUTHERN PLAINS/LOWER MISSISSIPPI VALLEY/NORTHERN GULF OF MEXICO. THIS SOLUTION IS THE EXTREME OUTLIER AND WAS NOT USED IN THIS AFTERNOON/S LONG TERM FORECAST. FOR THE TIME BEING...LOWERED POPS SLIGHTLY BEYOND WEDNESDAY BUT DID NOT MAKE LARGE CHANGES TO MAINTAIN SOME CONTINUITY UNTIL MODELS COME INTO BETTER AGREEMENT. CJC && .AVIATION... 00Z TAFS SURFACE WARM FRONT WAS LOCATED AROUND 40NM SOUTH OF TUP AT 2330Z. MAIN CONCERN IS AN EAST/WEST LINE OF TSRA OVER NORTH MS THAT WILL GRADUALLY DROP INTO THE TUP AREA AFTER AROUND 02Z. FOR THE REMAINDER OF THE MIDSOUTH TAF SITES... INCLUDING MEM... MAIN CONCERN IS POST COLD FRONTAL IFR/MVFR CLOUDS. SATELLITE SHOWED SOME ENHANCEMENT OVER AR MOVING EAST...ASSOCIATED WITH SHOWERS. THUNDER POTENTIAL WITH THIS ELEVATED BAND NOT SUFFICIENT TO PUT TS IN THE MEM SCHEDULED TAF. ONCE THE CONVECTIVE LINE LEAVES NORTHEAST MS AFTER MIDNIGHT... EXPECT POST FRONTAL IFR STRATUS AND NORTH/NORTHEAST WINDS TO PREVAIL AREAWIDE. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 40 53 39 60 / 50 10 60 10 MKL 37 52 35 57 / 40 10 60 10 JBR 36 49 36 54 / 40 10 60 10 TUP 48 59 42 66 / 100 10 60 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 26, 8:13 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 813 PM CDT SAT MAR 26 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 813 PM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH AND EAST OF A LINE FROM IUKA MISSISSIPPI TO CHARLESTON MISSISSIPPI. THE TIME OF GREATEST THREAT FOR SEVERE THUNDERSTORMS IS THROUGH MIDNIGHT. LARGE HAIL IS THE MAIN THREAT FOR ANY THUNDERSTORM THAT BECOMES SEVERE. LOCALIZED FLASH FLOODING FROM THUNDERSTORMS IS ALSO POSSIBLE. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR FLOODING AT OSCEOLA ARKANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR FLOODING AT OSCEOLA ARKANSAS. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. CJC
In the hours before
Special weather statement, Mar 26, 6:36 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 636 PM CDT SAT MAR 26 2011 MSZ002-008-270015- MARSHALL MS-TATE MS- 636 PM CDT SAT MAR 26 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 715 PM CDT FOR... WEST CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO PENNY SIZE HAIL WAS LOCATED 5 MILES WEST OF BARR AT 637 PM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN MARSHALL AND TATE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3476 8992 3478 8953 3457 8955 3457 8996 TIME...MOT...LOC 2337Z 270DEG 34KT 3461 8981
Local storm report, Mar 26, 6:59 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
659 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL INDEPENDENCE 34.70N 89.80W
03/26/2011 M1.00 INCH TATE MS EMERGENCY MNGR
ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
CALEB LAKE ROAD IN INDEPENDENCE
0604 PM HAIL FALKNER 34.85N 88.93W
03/26/2011 M0.88 INCH TIPPAH MS TRAINED SPOTTER
NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.
0614 PM HAIL RIPLEY 34.73N 88.94W
03/26/2011 E1.00 INCH TIPPAH MS TRAINED SPOTTER
ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.
0622 PM HAIL 9 S HOLLY SPRINGS 34.64N 89.44W
03/26/2011 M1.00 INCH MARSHALL MS TRAINED SPOTTER
ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK
0625 PM HAIL 10 E RIPLEY 34.73N 88.77W
03/26/2011 M0.75 INCH TIPPAH MS TRAINED SPOTTER
PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.
0632 PM HAIL RIENZI 34.76N 88.53W
03/26/2011 M0.88 INCH ALCORN MS TRAINED SPOTTER
NICKEL SIZED HAIL IN TOWN OF RIENZA
0645 PM HAIL BOONEVILLE 34.66N 88.57W
03/26/2011 M0.75 INCH PRENTISS MS EMERGENCY MNGR
PENNY SIZED HAIL IN BOONEVILLE
&&
MRMLocal storm report, Mar 26, 8:00 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL INDEPENDENCE 34.70N 89.80W
03/26/2011 M1.00 INCH TATE MS EMERGENCY MNGR
ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
CALEB LAKE ROAD IN INDEPENDENCE
0604 PM HAIL FALKNER 34.85N 88.93W
03/26/2011 M0.88 INCH TIPPAH MS TRAINED SPOTTER
NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.
0614 PM HAIL RIPLEY 34.73N 88.94W
03/26/2011 E1.00 INCH TIPPAH MS TRAINED SPOTTER
ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.
0622 PM HAIL 9 S HOLLY SPRINGS 34.64N 89.44W
03/26/2011 M1.00 INCH MARSHALL MS TRAINED SPOTTER
ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK
0625 PM HAIL 10 E RIPLEY 34.73N 88.77W
03/26/2011 M0.75 INCH TIPPAH MS TRAINED SPOTTER
PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.
0632 PM HAIL RIENZI 34.76N 88.53W
03/26/2011 M0.88 INCH ALCORN MS TRAINED SPOTTER
NICKEL SIZED HAIL IN TOWN OF RIENZA
0645 PM HAIL BOONEVILLE 34.66N 88.57W
03/26/2011 M0.75 INCH PRENTISS MS EMERGENCY MNGR
PENNY SIZED HAIL IN BOONEVILLE
0711 PM HAIL 5 W BALDWYN 34.50N 88.72W
03/26/2011 M1.00 INCH LEE MS TRAINED SPOTTER
ONE INCH HAIL REPORTED AT HIGHWAY 370 5 MILES WEST OF
BALDWYN
0748 PM HAIL W GUNTOWN 34.44N 88.66W
03/26/2011 M0.88 INCH LEE MS LAW ENFORCEMENT
NICKEL SIZED HAIL REPORTED JUST WEST OF GUNTOWN
&&
MRMLocal storm report, Mar 26, 8:53 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
853 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL INDEPENDENCE 34.70N 89.80W
03/26/2011 M1.00 INCH TATE MS EMERGENCY MNGR
ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
CALEB LAKE ROAD IN INDEPENDENCE
0604 PM HAIL FALKNER 34.85N 88.93W
03/26/2011 M0.88 INCH TIPPAH MS TRAINED SPOTTER
NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.
0614 PM HAIL RIPLEY 34.73N 88.94W
03/26/2011 E1.00 INCH TIPPAH MS TRAINED SPOTTER
ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.
0622 PM HAIL 9 S HOLLY SPRINGS 34.64N 89.44W
03/26/2011 M1.00 INCH MARSHALL MS TRAINED SPOTTER
ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK
0625 PM HAIL 10 E RIPLEY 34.73N 88.77W
03/26/2011 M0.75 INCH TIPPAH MS TRAINED SPOTTER
PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.
0632 PM HAIL RIENZI 34.76N 88.53W
03/26/2011 M0.88 INCH ALCORN MS TRAINED SPOTTER
NICKEL SIZED HAIL IN TOWN OF RIENZA
0645 PM HAIL BOONEVILLE 34.66N 88.57W
03/26/2011 M0.75 INCH PRENTISS MS EMERGENCY MNGR
PENNY SIZED HAIL IN BOONEVILLE
0711 PM HAIL 5 W BALDWYN 34.50N 88.72W
03/26/2011 M1.00 INCH LEE MS TRAINED SPOTTER
ONE INCH HAIL REPORTED AT HIGHWAY 370 5 MILES WEST OF
BALDWYN
0748 PM HAIL W GUNTOWN 34.44N 88.66W
03/26/2011 M0.88 INCH LEE MS LAW ENFORCEMENT
NICKEL SIZED HAIL REPORTED JUST WEST OF GUNTOWN
0810 PM HAIL N BELMONT 34.51N 88.21W
03/26/2011 M0.88 INCH TISHOMINGO MS LAW ENFORCEMENT
NICKEL SIZED HAIL JUST NORTH OF BELMONT
0814 PM HAIL N NEW ALBANY 34.49N 89.02W
03/26/2011 E1.25 INCH UNION MS TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL ON HWY 15 JUST NORTH OF
NEW ALBANY
0822 PM HAIL TULA 34.23N 89.37W
03/26/2011 M1.25 INCH LAFAYETTE MS TRAINED SPOTTER
QUARTER TO HALF DOLLAR HAIL IN TULA.
0825 PM HAIL 4 NE SALTILLO 34.42N 88.64W
03/26/2011 M0.88 INCH LEE MS TRAINED SPOTTER
DIME TO NICKEL HAIL REPORTED
0825 PM HAIL THAXTON 34.31N 89.17W
03/26/2011 M1.00 INCH PONTOTOC MS TRAINED SPOTTER
QUARTER SIZED HAIL IN THAXTON
0828 PM HAIL 2 N TUPELO 34.29N 88.73W
03/26/2011 E0.50 INCH LEE MS TRAINED SPOTTER
1/2 INCH HAIL COVERED GROUND ALONG THE NATCHEZ TRACE
PARKWAY MILE MARKER 278 IN NORTHERN LEE COUNTY
0839 PM HAIL 8 ESE BALDWYN 34.46N 88.50W
03/26/2011 M1.25 INCH ITAWAMBA MS TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL ALONG LEE AND PRENTISS
COUNTY BORDERS
0850 PM HAIL SALTILLO 34.38N 88.69W
03/26/2011 M1.00 INCH LEE MS COUNTY OFFICIAL
QUARTER SIZED HAIL IN SALTILLO
0850 PM HAIL GUNTOWN 34.44N 88.66W
03/26/2011 M1.00 INCH LEE MS LAW ENFORCEMENT
QUARTER SIZED HAIL IN GUNTOWN
&&
MRMLocal storm report, Mar 26, 9:22 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
922 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL INDEPENDENCE 34.70N 89.80W
03/26/2011 M1.00 INCH TATE MS EMERGENCY MNGR
ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
CALEB LAKE ROAD IN INDEPENDENCE
0604 PM HAIL FALKNER 34.85N 88.93W
03/26/2011 M0.88 INCH TIPPAH MS TRAINED SPOTTER
NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.
0614 PM HAIL RIPLEY 34.73N 88.94W
03/26/2011 E1.00 INCH TIPPAH MS TRAINED SPOTTER
ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.
0622 PM HAIL 9 S HOLLY SPRINGS 34.64N 89.44W
03/26/2011 M1.00 INCH MARSHALL MS TRAINED SPOTTER
ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK
0625 PM HAIL 10 E RIPLEY 34.73N 88.77W
03/26/2011 M0.75 INCH TIPPAH MS TRAINED SPOTTER
PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.
0632 PM HAIL RIENZI 34.76N 88.53W
03/26/2011 M0.88 INCH ALCORN MS TRAINED SPOTTER
NICKEL SIZED HAIL IN TOWN OF RIENZA
0645 PM HAIL BOONEVILLE 34.66N 88.57W
03/26/2011 M0.75 INCH PRENTISS MS EMERGENCY MNGR
PENNY SIZED HAIL IN BOONEVILLE
0711 PM HAIL 5 W BALDWYN 34.50N 88.72W
03/26/2011 M1.00 INCH LEE MS TRAINED SPOTTER
ONE INCH HAIL REPORTED AT HIGHWAY 370 5 MILES WEST OF
BALDWYN
0748 PM HAIL W GUNTOWN 34.44N 88.66W
03/26/2011 M0.88 INCH LEE MS LAW ENFORCEMENT
NICKEL SIZED HAIL REPORTED JUST WEST OF GUNTOWN
0810 PM HAIL N BELMONT 34.51N 88.21W
03/26/2011 M0.88 INCH TISHOMINGO MS LAW ENFORCEMENT
NICKEL SIZED HAIL JUST NORTH OF BELMONT
0814 PM HAIL N NEW ALBANY 34.49N 89.02W
03/26/2011 E1.25 INCH UNION MS TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL ON HWY 15 JUST NORTH OF
NEW ALBANY
0822 PM HAIL TULA 34.23N 89.37W
03/26/2011 M1.25 INCH LAFAYETTE MS TRAINED SPOTTER
QUARTER TO HALF DOLLAR HAIL IN TULA.
0825 PM HAIL 4 NE SALTILLO 34.42N 88.64W
03/26/2011 M0.88 INCH LEE MS TRAINED SPOTTER
DIME TO NICKEL HAIL REPORTED
0828 PM HAIL 2 N TUPELO 34.29N 88.73W
03/26/2011 E0.50 INCH LEE MS TRAINED SPOTTER
1/2 INCH HAIL COVERED GROUND ALONG THE NATCHEZ TRACE
PARKWAY MILE MARKER 278 IN NORTHERN LEE COUNTY
0828 PM HAIL THAXTON 34.31N 89.17W
03/26/2011 M1.00 INCH PONTOTOC MS TRAINED SPOTTER
QUARTER SIZED HAIL IN THAXTON
0839 PM HAIL 8 ESE BALDWYN 34.46N 88.50W
03/26/2011 M1.25 INCH ITAWAMBA MS TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL ALONG LEE AND PRENTISS
COUNTY BORDERS
0850 PM HAIL SALTILLO 34.38N 88.69W
03/26/2011 M1.00 INCH LEE MS COUNTY OFFICIAL
QUARTER SIZED HAIL IN SALTILLO
0850 PM HAIL GUNTOWN 34.44N 88.66W
03/26/2011 M1.00 INCH LEE MS LAW ENFORCEMENT
QUARTER SIZED HAIL IN GUNTOWN
0855 PM HAIL MANTACHIE 34.32N 88.49W
03/26/2011 M0.75 INCH ITAWAMBA MS TRAINED SPOTTER
PENNY SIZED HAIL IN MANTACHIE
&&
MRMLocal storm report, Mar 26, 9:42 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
942 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL 4 SW MILLINGTON 35.29N 89.94W
03/26/2011 M0.75 INCH SHELBY TN TRAINED SPOTTER
0435 AM HAIL GALLAWAY 35.34N 89.60W
03/26/2011 E1.00 INCH FAYETTE TN TRAINED SPOTTER
0500 AM TSTM WND DMG 3 NNE BATESVILLE 34.36N 89.92W
03/26/2011 PANOLA MS EMERGENCY MNGR
TREES DOWN ALONG BALLENTINE ROAD AND RIVER ROAD BETWEEN
SARDIS AND BATESVILLE MISSISSIPPI.
0520 AM HAIL OXFORD 34.36N 89.53W
03/26/2011 M0.75 INCH LAFAYETTE MS EMERGENCY MNGR
0546 AM HAIL 3 S FINGER 35.31N 88.62W
03/26/2011 M0.50 INCH MCNAIRY TN TRAINED SPOTTER
PEA TO DIME SIZE
1110 AM HAIL PIGGOTT 36.38N 90.20W
03/26/2011 E0.75 INCH CLAY AR PUBLIC
PEA TO DIME SIZE HAIL COVERING THE GROUND AT THE SUBWAY
RESTAURANT IN PIGGOTT.
1125 AM HAIL 7 NE IMBODEN 36.27N 91.09W
03/26/2011 E0.25 INCH RANDOLPH AR TRAINED SPOTTER
PEA TO MARBEL SIZE HAIL COVERING THE GROUND.
0138 PM TSTM WND GST BLYTHEVILLE 35.93N 89.92W
03/26/2011 M62.00 MPH MISSISSIPPI AR ASOS
0140 PM HAIL COOTER 36.05N 89.81W
03/26/2011 M0.75 INCH PEMISCOT MO FIRE DEPT/RESCUE
0140 PM TSTM WND DMG E BLYTHEVILLE 35.93N 89.92W
03/26/2011 MISSISSIPPI AR BROADCAST MEDIA
HOME ALONG THE MISSISSIPPI RIVER HAD A 31 FOOT CAMPER
BLOWN OVER. SEVERAL LARGE LIMBS DOWN AND EVEN SHOOK AND
KNOCKED OFF ITEMS ON THE WALLS OF THE MAIN HOME.
0200 PM HAIL 4 W DYERSBURG 36.04N 89.45W
03/26/2011 E0.88 INCH DYER TN TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL COVERING THE GROUND.
0205 PM HAIL DYERSBURG 36.04N 89.38W
03/26/2011 E0.50 INCH DYER TN TRAINED SPOTTER
HAIL COVERING THE GROUND.
0209 PM HAIL NEWBERN 36.12N 89.27W
03/26/2011 E0.25 INCH DYER TN TRAINED SPOTTER
0240 PM HAIL DECATURVILLE 35.58N 88.12W
03/26/2011 M0.88 INCH DECATUR TN TRAINED SPOTTER
NICKEL SIZE HAIL COVERING THE GROUND.
0545 PM HAIL INDEPENDENCE 34.70N 89.80W
03/26/2011 M1.00 INCH TATE MS EMERGENCY MNGR
ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
CALEB LAKE ROAD IN INDEPENDENCE
0604 PM HAIL FALKNER 34.85N 88.93W
03/26/2011 M0.88 INCH TIPPAH MS TRAINED SPOTTER
NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.
0614 PM HAIL RIPLEY 34.73N 88.94W
03/26/2011 E1.00 INCH TIPPAH MS TRAINED SPOTTER
ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.
0622 PM HAIL 9 S HOLLY SPRINGS 34.64N 89.44W
03/26/2011 M1.00 INCH MARSHALL MS TRAINED SPOTTER
ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK
0625 PM HAIL 10 E RIPLEY 34.73N 88.77W
03/26/2011 M0.75 INCH TIPPAH MS TRAINED SPOTTER
PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.
0632 PM HAIL RIENZI 34.76N 88.53W
03/26/2011 M0.88 INCH ALCORN MS TRAINED SPOTTER
NICKEL SIZED HAIL IN TOWN OF RIENZA
0645 PM HAIL BOONEVILLE 34.66N 88.57W
03/26/2011 M0.75 INCH PRENTISS MS EMERGENCY MNGR
PENNY SIZED HAIL IN BOONEVILLE
0711 PM HAIL 5 W BALDWYN 34.50N 88.72W
03/26/2011 M1.00 INCH LEE MS TRAINED SPOTTER
ONE INCH HAIL REPORTED AT HIGHWAY 370 5 MILES WEST OF
BALDWYN
0748 PM HAIL W GUNTOWN 34.44N 88.66W
03/26/2011 M0.88 INCH LEE MS LAW ENFORCEMENT
NICKEL SIZED HAIL REPORTED JUST WEST OF GUNTOWN
0810 PM HAIL N BELMONT 34.51N 88.21W
03/26/2011 M0.88 INCH TISHOMINGO MS LAW ENFORCEMENT
NICKEL SIZED HAIL JUST NORTH OF BELMONT
0814 PM HAIL N NEW ALBANY 34.49N 89.02W
03/26/2011 E1.25 INCH UNION MS TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL ON HWY 15 JUST NORTH OF
NEW ALBANY
0822 PM HAIL TULA 34.23N 89.37W
03/26/2011 M1.25 INCH LAFAYETTE MS TRAINED SPOTTER
QUARTER TO HALF DOLLAR HAIL IN TULA.
0825 PM HAIL 4 NE SALTILLO 34.42N 88.64W
03/26/2011 M0.88 INCH LEE MS TRAINED SPOTTER
DIME TO NICKEL HAIL REPORTED
0828 PM HAIL THAXTON 34.31N 89.17W
03/26/2011 M1.00 INCH PONTOTOC MS TRAINED SPOTTER
QUARTER SIZED HAIL IN THAXTON
0828 PM HAIL 2 N TUPELO 34.29N 88.73W
03/26/2011 E0.50 INCH LEE MS TRAINED SPOTTER
1/2 INCH HAIL COVERED GROUND ALONG THE NATCHEZ TRACE
PARKWAY MILE MARKER 278 IN NORTHERN LEE COUNTY
0839 PM HAIL 8 ESE BALDWYN 34.46N 88.50W
03/26/2011 M1.25 INCH ITAWAMBA MS TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL ALONG LEE AND PRENTISS
COUNTY BORDERS
0850 PM HAIL SALTILLO 34.38N 88.69W
03/26/2011 M1.00 INCH LEE MS COUNTY OFFICIAL
QUARTER SIZED HAIL IN SALTILLO
0850 PM HAIL GUNTOWN 34.44N 88.66W
03/26/2011 M1.00 INCH LEE MS LAW ENFORCEMENT
QUARTER SIZED HAIL IN GUNTOWN
0855 PM HAIL MANTACHIE 34.32N 88.49W
03/26/2011 M0.75 INCH ITAWAMBA MS TRAINED SPOTTER
PENNY SIZED HAIL IN MANTACHIE
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:30 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 60 min |
| Mar 26, 7:30 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 60 min |
| Mar 26, 7:43 PM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Prentiss, Tippah and 1 more | 91 min |
| Mar 26, 8:10 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Yalobusha | 50 min |
| Mar 26, 8:24 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Lee, Pontotoc, Union | 35 min |
| Mar 26, 8:29 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 61 min |
| Mar 26, 8:31 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 44 min |
| Mar 26, 9:37 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 53 min |
| Mar 26, 11:10 PM CDT | Special Weather Statement | MEG | Monroe | 35 min |
| Mar 27, 12:33 AM CDT | Special Weather Statement | MEG | Tishomingo | 42 min |
| Mar 27, 11:30 AM CDT | River Flood Advisory | MEG | Coahoma, Tunica | 4 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.